On robustness

David N. DeJong, Charles H. Whiteman

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We view Sowells comments as threefold: (i) our priors were not exhaustive, (ii) our procedure does not deliver Classically standard 'size' in repeated samples, and (iii) we did not place prior point mass on the unit root. In response, we note that (i) our priors were general enough to permit researchers with disparate views to draw their own inferences, (ii) adopting a prior size adjustment does little to change our inferences, and (iii) assigning point mass to the unit root indicates clearly that strong priors are necessary to sustain this inference. We conclude that for many macroeconomic times series, the trend-stationarity inference is quite robust.

Original languageEnglish (US)
Pages (from-to)265-270
Number of pages6
JournalJournal of Monetary Economics
Volume28
Issue number2
DOIs
StatePublished - Oct 1991

Fingerprint

Robustness
Inference
Unit root
Trend stationarity
Macroeconomics

All Science Journal Classification (ASJC) codes

  • Finance
  • Economics and Econometrics

Cite this

DeJong, David N. ; Whiteman, Charles H. / On robustness. In: Journal of Monetary Economics. 1991 ; Vol. 28, No. 2. pp. 265-270.
@article{8e79cf9c4bdf4e2e85ef0734c54e9de0,
title = "On robustness",
abstract = "We view Sowells comments as threefold: (i) our priors were not exhaustive, (ii) our procedure does not deliver Classically standard 'size' in repeated samples, and (iii) we did not place prior point mass on the unit root. In response, we note that (i) our priors were general enough to permit researchers with disparate views to draw their own inferences, (ii) adopting a prior size adjustment does little to change our inferences, and (iii) assigning point mass to the unit root indicates clearly that strong priors are necessary to sustain this inference. We conclude that for many macroeconomic times series, the trend-stationarity inference is quite robust.",
author = "DeJong, {David N.} and Whiteman, {Charles H.}",
year = "1991",
month = "10",
doi = "10.1016/0304-3932(91)90053-Q",
language = "English (US)",
volume = "28",
pages = "265--270",
journal = "Journal of Monetary Economics",
issn = "0304-3932",
publisher = "Elsevier",
number = "2",

}

On robustness. / DeJong, David N.; Whiteman, Charles H.

In: Journal of Monetary Economics, Vol. 28, No. 2, 10.1991, p. 265-270.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On robustness

AU - DeJong, David N.

AU - Whiteman, Charles H.

PY - 1991/10

Y1 - 1991/10

N2 - We view Sowells comments as threefold: (i) our priors were not exhaustive, (ii) our procedure does not deliver Classically standard 'size' in repeated samples, and (iii) we did not place prior point mass on the unit root. In response, we note that (i) our priors were general enough to permit researchers with disparate views to draw their own inferences, (ii) adopting a prior size adjustment does little to change our inferences, and (iii) assigning point mass to the unit root indicates clearly that strong priors are necessary to sustain this inference. We conclude that for many macroeconomic times series, the trend-stationarity inference is quite robust.

AB - We view Sowells comments as threefold: (i) our priors were not exhaustive, (ii) our procedure does not deliver Classically standard 'size' in repeated samples, and (iii) we did not place prior point mass on the unit root. In response, we note that (i) our priors were general enough to permit researchers with disparate views to draw their own inferences, (ii) adopting a prior size adjustment does little to change our inferences, and (iii) assigning point mass to the unit root indicates clearly that strong priors are necessary to sustain this inference. We conclude that for many macroeconomic times series, the trend-stationarity inference is quite robust.

UR - http://www.scopus.com/inward/record.url?scp=44949270635&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=44949270635&partnerID=8YFLogxK

U2 - 10.1016/0304-3932(91)90053-Q

DO - 10.1016/0304-3932(91)90053-Q

M3 - Article

AN - SCOPUS:44949270635

VL - 28

SP - 265

EP - 270

JO - Journal of Monetary Economics

JF - Journal of Monetary Economics

SN - 0304-3932

IS - 2

ER -